Alert archive / Ohio / Small Craft Advisories in 2018

Small Craft Advisory 27, NWS Cleveland, OH

May 11, 2018

NWS Cleveland, OH issued this small craft advisory at May 11, 2018, 9:07 AM EDT. It took effect at May 11, 2018, 10:00 PM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
May 11, 2018, 9:07 AM EDT (13:07 UTC)
In effect from
May 11, 2018, 10:00 PM EDT
Expired
May 12, 2018, 4:00 AM EDT
In force
6 hr
Issued by
NWS Cleveland, OH

The text

As transmitted.

114 
WHUS71 KCLE 111307
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
907 AM EDT Fri May 11 2018


LEZ142>145-112115-
/O.NEW.KCLE.SC.Y.0027.180512T0200Z-180512T1300Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
907 AM EDT Fri May 11 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 9 AM
EDT SATURDAY...

The National Weather Service in Cleveland has issued a Small
Craft Advisory, which is in effect from 10 PM this evening to
9 AM EDT Saturday.

* WINDS...East 10 to 20 knots will increase to 20 knots tonight with
  gusts up to 25 knots.

* WAVES...2 to 4 feet today will build to 4 feet or higher
  overnight, mainly across the western Lake Erie basin. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$
3 follow-up statements
229 
WHUS71 KCLE 111949
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
349 PM EDT Fri May 11 2018


LEZ146>149-120400-
/O.EXA.KCLE.SC.Y.0027.180512T0200Z-180512T1300Z/
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
349 PM EDT Fri May 11 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 9 AM
EDT SATURDAY...

The National Weather Service in Cleveland has issued a Small
Craft Advisory, which is in effect from 10 PM this evening to
9 AM EDT Saturday.

* WINDS...Northeast 15 to 20 knots with gusts up to 25 knots.

* WAVES...3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$

LEZ142>145-120400-
/O.CON.KCLE.SC.Y.0027.180512T0200Z-180512T1300Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
349 PM EDT Fri May 11 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 9 AM EDT SATURDAY...

* WINDS...East 15 to 20 knots with gusts up to 25 knots.

* WAVES...4 to 6 feet occasionally 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$
948 
WHUS71 KCLE 120055
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
855 PM EDT Fri May 11 2018


LEZ142>149-120900-
/O.CON.KCLE.SC.Y.0027.180512T0200Z-180512T1300Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
855 PM EDT Fri May 11 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT
SATURDAY...

* WINDS...Northeast 15 to 20 knots.

* WAVES...3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners... especially those operating smaller 
vessels...should stay in port during these conditions.

&&

$$
285 
WHUS71 KCLE 120800
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
400 AM EDT Sat May 12 2018


LEZ142>149-120900-
/O.CAN.KCLE.SC.Y.0027.000000T0000Z-180512T1300Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
400 AM EDT Sat May 12 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Cleveland has cancelled the Small
Craft Advisory.

Northeast winds will remain in the 5 to 15 knot range today with 
waves of 2 to 4 feet, decreasing to 1 to 3 feet.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at May 11, 6:20 AM EDT, 2 hours 47 minutes earlier.

Area forecast discussion, May 11, 6:20 AM EDT, 2 hours 47 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
620 AM EDT Fri May 11 2018

.SYNOPSIS...
High pressure over the central Great Lakes will shift to New
England today. This will allow a stalled front near the Ohio
River to move back north as a warm front tonight. The front will
move back south on Saturday as low pressure passes near Lake
Erie. The front will again stall just south of the local area on
Sunday and then move little through Monday.

&&

.NEAR TERM /THROUGH TONIGHT/...
Tricky forecast again today as the location of a pesky front
will determine precip chances and temps the next couple of days.
The models all have slightly differing solutions on how to
handle the front which is problematic. The front is currently
near the Ohio River and should begin to move back north later
today. Dry northeast flow has established itself overnight and
it will take some time for the atmosphere to moisten enough for
precip. The models are typically too fast bringing precip into
the area with this setup. Winds will become more easterly today
which won't help things. Have backtracked a little on precip
chances for today with the western end of the area seeing the
best chances. Even there...no more than scattered light showers
are expected. In between there will be periods of sunshine
today. We could end up with a 20 degree temperature gradient
from north to south today and perhaps even more if the front is
quicker moving north. The previous forecast seems reasonable and
have not adjusted temps too much for today.

The front will arrive tonight with dewpoints climbing into the
50s. Instability will be limited but increasing low level shear
from a wave passing aloft may be enough to kick off some
thunderstorms north of the front. Have bumped precip chances up
over the northern half of the area. There will likely be a sharp
cut off to the precip on the south end. On Saturday the front
will move back south as low pressure passes near Lake Erie.
Precip chances will increase in the south and taper off in the
north as the front moves south again. Temps will again be tricky
and have not strayed too far from guidance. Highs will probably
average 10 to 15 degrees below normal in the north tomorrow but
will be closer to normal in the south.

&&

.SHORT TERM /SATURDAY THROUGH MONDAY NIGHT/...
Upper level ridge of high pressure will extend back west across the
area from a high pressure centered well of the east coast of the
United States Saturday night into Sunday.  Moisture will stream east
along the eastern side of the ridge into the forecast area.  Support
from the Gulf of Mexico will also support the threat for
precipitation through this forecast period.

At the surface, a warm frontal boundary will lift north across the
forecast area Saturday but will become nearly stationary Saturday
night.  Surface high pressure will begin to build south toward the
area and will push the front south as a cold front slightly by
Sunday. A weak wave of low pressure will move east along the frontal
boundary and cause the warm front to lift north toward the area
Sunday night. The high pressure will build further south toward the
area Monday forcing the frontal boundary and resultant precipitation
a bit further south. As the high pressure center moves east of the
area, a return south to southwest flow will develop virtually
pushing the warm front well north of the region.  Due to the
oscillating nature of the front, there is a chance for showers and
thunderstorms through much of this forecast period.

Temperatures will remain highly dependent on the location of the
frontal boundary and the oscillation that takes place for highs/lows
through this period.  Will try to trend temperatures according to
frontal placement.

&&

.LONG TERM /TUESDAY THROUGH THURSDAY/...
The threat for rain during this forecast period will be ongoing as
the Gulf of Mexico begins to open up again.  A surge of moisture
will stream north into the forecast area as high pressure nearly
stationary well off the Atlantic coast continues to pump warm mild
air into the forecast area.  Upper level pattern indicates a ridge
extending northwest from the large high pressure off the Atlantic
Coast.  This will keep a warm south to southwest flow across the
area through the duration of this period.  Little change in the
overall pattern is expected.  Keeping temperatures on the mild side
through this period with highs in the upper 70s to lower 80s and
lows through the period in the lower 60s.

&&

.AVIATION /12Z Friday THROUGH Tuesday/... As expected mid level
cigs have overspread the area. Regional radar showing showers
moving toward the area but the easterly flow continues to erode
them. It is possible a few of them may hold together and move
across NW OH this morning. Will handle that with vicinity
mentions at TOL and FDY. Still think the main show will be this
evening and overnight as a warm front moves north into the area.
Widespread showers with embedded thunderstorms will develop
with greatest coverage over the northern half of the area. Given
the timing uncertainty will not mention any thunder at this
time. MVFR conditions will develop with any of the heavier
showers or storms. NE flow will become E by this evening and
then southeast behind the warm front.

OUTLOOK...Non-VFR developing Saturday and likely continuing
into Sunday.

&&

.MARINE...
Lake Erie is getting a bit agitated this morning with winds
northeast at 10 to 20 knots but they will continue to diminish by
this afternoon.  Borderline small craft advisory conditions likely
occurring at this time especially on the west end of the lake.  Not
worth hoisting the advisory at this time since  winds will be
diminishing fairly quickly this morning.  Winds do pickup a bit
later this afternoon and may need a small craft advisory at that
time.  Brisk northeast flow from the northeast  at 15 to 25 knots
will support the threat for severe weather.  Frontal boundary will
likely bring more showers to the area Saturday night into Sunday
morning. Another surge of moisture will arrive by late Tuesday from
the south. Winds diminish to light and variable Sunday and then
persist through the rest of the forecast period.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Kubina
NEAR TERM...Kubina
SHORT TERM...Lombardy
LONG TERM...Lombardy
AVIATION...Kubina
MARINE...Lombardy
Hazardous weather outlook, May 11, 3:43 AM EDT, 5 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
343 AM EDT Fri May 11 2018

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-120745-
Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-
Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-
Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-
Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie-
343 AM EDT Fri May 11 2018

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There is a slight risk for severe thunderstorms on Saturday and
Saturday evening as a front moves across the area. Large hail and
damaging straight line winds appear to be the main threat.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-142>149-162>169-120745-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-
343 AM EDT Fri May 11 2018

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...Today and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Small Craft Advisories in Ohio, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.